MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5 MM X 10 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5 MM X 10 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035475100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The subject device was returned for analysis and it was discovered that the coil (subject device) delivery wire was found to be broken/fracture during use.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the subject coil device revealed that the main coil was seen to be kinked/bent and stretched.The coil delivery wire was seen to be kinked/bent and broken.The introducer sheath was not returned.Functional testing was not performed as the proximal end of a delivery wire is missing.Although the functional testing was not performed and the coil detachment during analysis was not confirmed but the damage noted during analysis of the detached proximal contact is indicative of the reported detachment failure.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer was the coil could not be detached.It was reported that 5 attempts were made to detach the coil.It was also reported that the device was prepared as per the dfu, there was no damage noted to the proximal section of the delivery wire prior to inserting into the in-zone that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient, and that continuous flush was set up and maintained during the procedure.During analysis, the coil delivery wire was found to be kinked/bent and broken.The proximal end of the delivery wire was not returned.The coil was found to be stretched and kinked during device analysis.In the case of this complaint, it is likely that the delivery wire was damaged due to handling when inserting the device into the inzone detachment system.Therefore, the as analyzed ¿coil delivery wire kinked/bent and coil delivery wire broken/fractured during use¿ will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure.An assigned procedural factors will be assigned to as reported ¿main coil failed/unable to detach' as well as the as analyzed ¿main coil stretched and main coil kinked/bent ¿ as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET 360 SOFT 5 MM X 10 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15947778
Report Number3008881809-2022-00609
Device Sequence Number12425950
Product Code HCG
UDI-Device Identifier04546540676498
UDI-Public04546540676498
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Model NumberM0035475100
Device Catalogue NumberM0035475100
Device Lot Number23421945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale